Alert archive / Tennessee / Tornado Warnings in 2022
Tornado Warning 25, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 30, 2022, 5:39 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2022, 5:39 PM CDT (22:39 UTC)
- Expired
- Mar 30, 2022, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fayette County, TN, Hardeman County, TN
The radar
The Memphis radar (KNQA), 62 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 5:40 PM CDT | TSTM WND DMG | 4 Nnw Moscow, TN | LARGE PINE TREE DOWN OFF MCKINSTRY RD, ABOUT 4 MILES NNW OF MOSCOW TN. |
| Mar 30, 5:42 PM CDT | TSTM WND DMG | Williston, TN | POWER LINES AND TREES DOWN ALONG HWY 76. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:16 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
967
WFUS54 KMEG 302239
TORMEG
TNC047-069-302315-
/O.NEW.KMEG.TO.W.0025.220330T2239Z-220330T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
539 PM CDT Wed Mar 30 2022
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Fayette County in western Tennessee...
Western Hardeman County in western Tennessee...
* Until 615 PM CDT.
* At 539 PM CDT, a severe thunderstorm producing a tornado was
located 9 miles north of Slayden, or 15 miles east of Collierville,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bolivar, Whiteville, Somerville, Lagrange, Macon, Moscow,
Williston, Grand Junction, La Grange, Hickory Valley, Saulsbury,
Fayette Corners, Laconia, Lisbon, Cedar Chapel, Middleburg, Taylor
Chapel, Miller, Hays Crossing and Pattersonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3509 8889 3499 8929 3499 8949 3510 8956
3540 8925 3540 8919 3542 8918
TIME...MOT...LOC 2239Z 234DEG 46KT 3508 8943
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SWB1 follow-up statement
042
WWUS54 KMEG 302251
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
551 PM CDT Wed Mar 30 2022
TNC047-069-302315-
/O.CON.KMEG.TO.W.0025.000000T0000Z-220330T2315Z/
Fayette TN-Hardeman TN-
551 PM CDT Wed Mar 30 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EASTERN
FAYETTE AND NORTHWESTERN HARDEMAN COUNTIES...
At 551 PM CDT, a severe thunderstorm producing a tornado was located
near Somerville, or 17 miles west of Bolivar, moving northeast at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bolivar, Whiteville, Somerville, Williston, Hickory Valley, Fayette
Corners, Laconia, Cedar Chapel, Middleburg, Miller, Pattersonville,
Powers and Taylor Chapel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3516 8896 3508 8932 3521 8944 3540 8925
3540 8919 3542 8918
TIME...MOT...LOC 2251Z 231DEG 46KT 3520 8932
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
SWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 30, 3:12 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 30, 3:12 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
312 PM CDT Wed Mar 30 2022
.DISCUSSION...
Severe weather is ongoing across much of the Midsouth and is
expected to continue in portions of west Tennessee and northeast
Mississippi through 9-10pm. Low-level shear remains quite
strong per regional VWP data -- 850 mb winds are around 50 kts from
Jackson, MS to Memphis. Damaging wind gusts will continue to be a
threat as this line moves into temperatures in the lower 70s and
dewpoints in the low to mid 60. Farther north into northeastern
Arkansas and western Tennessee, buoyancy is less owing to cloud
cover; however, low /mid-level winds remain very strong.
Strong, possibly damaging wind is also ongoing across the
Midsouth, that is not associated with thunderstorms. Numerous
gusts have been observed in the mid to upper 40 mph range. Well
ahead of the line of thunderstorms, a 53 mph gradient wind was
observed at Tupelo, MS.
Showers, thunderstorms and wind should taper off overnight. Lows
will fall into the 40s across most of the Midsouth.
Surface high pressure will build in tomorrow followed by a weak
ridge aloft Friday. As a result, dry conditions are expected.
Morning lows will be in the 40s Thursday and in the mid to upper
30s Friday. Expect high temperatures in the mid 50s to mid 60s
each day.
Temperatures will trend warmer over the weekend. Afternoon highs
should warm back into the mid 60s to mid 70s. There may be a few
showers early Saturday as a quick moving shortwave moves from
southwest Missouri, across the Midsouth and into middle Tennessee.
The warming trend will continue Monday. A trough will deepen over
the western US Sunday into early next week setting up southwest
flow across the Midsouth. Tuesday into Wednesday rain and
thunderstorms are expected to return to the Midsouth as another
dynamic storm system moves across the middle and lower Mississippi
River valley.
30
&&
.AVIATION...18Z TAF Set
Southerly winds are increasing across the Mid-South. Seeing gusts
up to 30 KTS already. Speeds will continue to increase this
afternoon until a line of convection moves through the region.
Did not change the timing of the convection much. Still expecting
line to move through KJBR between 19-22Z, KMEM between 20-23Z,
KMKL between 21-24Z, and KTUP between 22-01Z. MVFR CIGS will
spread into the area behind the convection and will persist at
KMKL and KTUP through 15-17Z. Winds will subside after the
convection but will still remain gusty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...High Wind Warning until 7 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
MO...High Wind Warning until 7 PM CDT this evening for Dunklin-
Pemiscot.
MS...High Wind Warning until 7 PM CDT this evening for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
TN...High Wind Warning until 7 PM CDT this evening for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Fayette-Gibson-
Hardeman-Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-
Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 30, 11:59 AM CDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Mar 30 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-311900- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1159 AM CDT Wed Mar 30 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Severe weather is likely across the entire Mid-South. The greatest risk is across north Mississippi. The primary hazards are damaging wind and tornadoes. A secondary hazard includes flash flooding. Timing of severe storms will be most likely over east Arkansas and the Missouri Bootheel during late morning to early afternoon, and over west Tennessee and north Mississippi in the early to late afternoon. In addition to the severe weather threat, very strong non- thunderstorm wind with gusts to 60 mph are expected across the entire Mid-South. The wind will be sufficiently strong to cause tree damage and power outages. It will also make travel difficult, especially for high profile vehicles and particularly on east- west highways. Strong wind may also result in localized blowing dust around freshly plowed fields resulting in diminished visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today.
In the hours before
Local storm report, Mar 30, 5:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
504 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG MARKS 34.26N 90.27W
03/30/2022 QUITMAN MS EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN IN MARKS
AND LAMBERT.
&&
SWBLocal storm report, Mar 30, 5:06 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM TSTM WND DMG 1 N SOUTHAVEN 34.99N 90.00W
03/30/2022 DESOTO MS FIRE DEPT/RESCUE
DAMAGE TO A WAREHOUSE AT I-55 AND STATELINE
RD.
&&Local storm report, Mar 30, 5:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
514 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM FUNNEL CLOUD 6 E BATESVILLE 34.32N 89.83W
03/30/2022 PANOLA MS PUBLIC
FUNNEL CLOUD NEAR HWY 315 & HWY 6.
0440 PM TSTM WND DMG CHARLESTON 34.01N 90.06W
03/30/2022 TALLAHATCHIE MS EMERGENCY MNGR
REPORTS OF SOMEONE TRAPPED IN A HOUSE, AS
WELL AS TREES AND POWER LINES DOWN
THROUGHOUT THE COUNTY.
&&Local storm report, Mar 30, 5:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
519 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HARMONTOWN 34.53N 89.65W
03/30/2022 LAFAYETTE MS TRAINED SPOTTER
ESTIMATED WIND GUST 60MPH 3 MI NORTH OF
SARDIS LAKE. ALSO HAS TREES DOWN AROUND THE
AREA.
&&Local storm report, Mar 30, 5:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
527 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG MARIE 35.61N 90.08W
03/30/2022 MISSISSIPPI AR EMERGENCY MNGR
DAMAGE TO HOME WITH SIDING OFF HOME IN
MARIE.
&&
TLSJRLocal storm report, Mar 30, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
537 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG NORTH TUNICA 34.70N 90.38W
03/30/2022 TUNICA MS EMERGENCY MNGR
BUILDING WITH ROOF TORN OFF, WIDESPREAD
POWER OUTAGES.
0400 PM TSTM WND DMG 3 SE TUNICA 34.66N 90.34W
03/30/2022 TUNICA MS EMERGENCY MNGR
HWY 61 & JOSEPHINE RD, POWER POLE SNAPPED
AND OVERTURNED CENTER PIVOT.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:44 AM CDT | High Wind Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 16 hr |
| Mar 30, 2:39 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 36 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale, Tipton | 44 min |
| Mar 30, 3:22 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 53 min |
| Mar 30, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Gibson, Lake, Obion | 51 min |
| Mar 30, 3:39 PM CDT | Tornado Warning | MEG | Lauderdale | 51 min |
| Mar 30, 4:04 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 41 min |
| Mar 30, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lauderdale, Obion | 39 min |
| Mar 30, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 23 min |
| Mar 30, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 48 min |
| Mar 30, 4:48 PM CDT | Areal Flood Advisory | MEG | Dyer, Lauderdale, Shelby, Tipton | 101 min |
| Mar 30, 4:53 PM CDT | Tornado Warning | MEG | Shelby | 37 min |
| Mar 30, 5:09 PM CDT | Tornado Warning | MEG | Fayette, Shelby | 36 min |
| Mar 30, 5:12 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood, Shelby, Tipton | 48 min |
| Mar 30, 5:26 PM CDT | Areal Flood Advisory | MEG | Shelby | 115 min |
| Mar 30, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 46 min |
| Mar 30, 6:03 PM CDT | Tornado Warning | MEG | Chester, Crockett, Fayette, Hardeman, Haywood, Madison | 27 min |
| Mar 30, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Crockett, Gibson, Hardeman, Haywood and 2 more | 15 min |
| Mar 30, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 66 min |
Nearby
Tornado Warnings in Tennessee, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.